Academic Journals Database
Disseminating quality controlled scientific knowledge

Maximum Disjoint Paths on Edge-Colored Graphs: Approximability and Tractability

Author(s): Paola Bonizzoni | Riccardo Dondi | Yuri Pirola

Journal: Algorithms
ISSN 1999-4893

Volume: 6;
Issue: 1;
Start page: 1;
Date: 2012;
Original page

Keywords: social networks | disjoint paths | fixed-parameter algorithms | hardness of approximation

The problem of finding the maximum number of vertex-disjoint uni-color paths in an edge-colored graph has been recently introduced in literature, motivated by applications in social network analysis. In this paper we investigate the approximation and parameterized complexity of the problem. First, we show that, for any constant ε > 0, the problem is not approximable within factor c1-ε, where c is the number of colors, and that the corresponding decision problem is W[1]-hard when parametrized by the number of disjoint paths. Then, we present a fixed-parameter algorithm for the problem parameterized by the number and the length of the disjoint paths.
RPA Switzerland

Robotic Process Automation Switzerland


Tango Jona
Tangokurs Rapperswil-Jona